MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM
Model Number BN PROSPEC SYSTEM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).One quality control (qc) result on (b)(6) 2021 recovered high and out of range.Additional qc all recovered in range, and the calibration curves for the two reagent lots did not show any abnormalities.The samples were centrifuged correctly.No system abnormalities were identified.Discordant results were obtained using both the polypropylene and polystyrene sample tubes.There are no specifications or statements in the albumin's instructions for use nor in the bn prospec system instruction manual regarding the use of polystyrene tubes or polypropylene tubes.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.Mdrs 9610806-2021-00056 and 9610806-2021-00057 were filed for discordant results obtained on (b)(6) 2021 and (b)(6) 2021, respectively.
 
Event or Problem Description
Three discordant, falsely elevated albumin results were obtained on a patient cerebrospinal fluid (csf) sample run in a polypropylene tube on a bn prospec system using n antiserum to albumin reagent.The discordant results were not reported to the physician(s).The sample was repeated for albumin csf in a polystyrene tube on the same system with the same reagent, recovering lower.The following day, the same sample was repeated for albumin csf in a polypropylene tube on the same bn prospec system using a new lot of n antiserum to albumin reagent, recovering falsely low.The sample was then repeated two additional times for albumin csf in a polystyrene tube on the same system with the same reagent, recovering higher.The results obtained in the polystyrene tube were considered correct.Two discordant, falsely low albumin results and one discordant, falsely elevated albumin result were obtained on a second patient csf sample run in a polypropylene tube on a bn prospec system using n antiserum to albumin reagent.The discordant results were not reported to the physician(s).The sample was repeated three times for albumin csf in a polystyrene tube on the same system with the same reagent, once recovering falsely high and twice recovering acceptably.The following day, the same sample was repeated for albumin csf in a polypropylene tube on the same bn prospec system using a new lot of n antiserum to albumin reagent, recovering falsely low.The sample was then repeated two additional times for albumin csf in a polystyrene tube on the same system with the same reagent, recovering higher.The lower albumin results obtained in the polystyrene tube were considered correct.A third patient csf sample was run two times for albumin in a polypropylene tube on a bn prospec system using n antiserum to albumin reagent.The following day, the same sample was repeated for albumin csf in a polypropylene tube on the same bn prospec system using a new lot of n antiserum to albumin reagent, recovering higher.The results were not reported to the physician(s).It is unknown what the correct albumin result was for this patient.Four discordant, falsely elevated albumin results were obtained on a fourth patient cerebrospinal fluid (csf) sample run in a polypropylene tube on a bn prospec system using n antiserum to albumin reagent.The discordant results were not reported to the physician(s).The sample was repeated four times for albumin csf in a polystyrene tube on the same system with the same reagent, recovering lower.The results obtained in the polystyrene tube were considered correct.There are no known reports of patient intervention or adverse health consequences due to the discordant albumin csf results.

Brand Name
BN PROSPEC SYSTEM
Common Device Name
BN PROSPEC SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key12333306
Report Number9610806-2021-00055
Device Sequence Number19521421
Product Code JZW
UDI-Device Identifier00630414002736
UDI-Public00630414002736
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K001647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN PROSPEC SYSTEM
Device Catalogue Number10465217
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2021
Initial Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1